MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 10300
Health Effect - Clinical Codes Fever (1858); Vomiting (2144); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: during follow-up with the customer, it was determined that the pre-procedure ionized calcium and magnesium levels are not being checked.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during an allogenic continuous mononuclear cell (cmnc) collection on the spectra optia device, a donor experienced shivering, vomiting and minor fever.Per the customer, this donor reaction occured after one total blood volume (tbv) of the patient was processed.The doctor at the customer site ordered iv avil injection, bolos iv calcium, iv magnesium sulphate, iv paracetamol and iv ranitidine injection as a result of the reaction.Per the customer, the donor is reported as "ok".Donor¿s age and identifier are not available at this time.The spectra optia set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Root cause: a definitive root cause for the donor's reaction could not be determined.Possible causes for the alleged reactions include but are not limited to the donor's physiology, drugs used for mobilization, medication used in the procedure and/or the patient's sensitivity to et0.
 
Event or Problem Description
After multiple attempts the donor id was not provided by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information and corrected information.Investigation: per customer follow up, the attending physician is suspecting a possible allergic ethylene oxide (eto) reaction.The customer is now using saline rinse option for every procedure and observed no issues during the procedure.The end of run summary information for the procedure was reviewed and it indicated that the device was found to be operating as intended for the procedure based on the data entered by the operator.There was no system or device malfunction identified that may have contributed to the adverse reactions reported.Per therapeutic apheresis handbook: a physician's reference, overall patient reactions may occur in approximately 4.8% of procedures.Of these reactions, most were mild and well tolerated.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The autologous donor was mobilized with grafeel 900 g/day for 5 days and also given mozi for 24mg one day before the procedure.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8120239
Report Number1722028-2018-00315
Device Sequence Number18898156
Product Code GKT
UDI-Device Identifier05020583103009
UDI-Public05020583103009
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Catalogue Number10300
Device Lot Number1805043130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/10/2018
01/09/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/20/2018
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age00057 YR
Patient Weight83